# SDR CA130725002

- Difficulty date: July 22, 2013
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Bombdr BD7001A10
- Engine: Rroyce BR700710A220
- System (JASC): 2421 · AC Generator-Alternator
- Part: Guide Vane
- Part number: BA0580106
- Condition: Damaged
- Location: Vfg
- Stage of operation: TX
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) DURING THE INTRODUCTION OF THE GX VFG (BA05801-06), 6 VFG FAILURES OCCURRED EITHER AT THE FIRST ENGINE STARTUP OR WITHIN 2.5HR. INITIAL INVESTIGATION HAS SHOWN THAT THE ESD WASHERS HAVE FAILED ELECTRICALLY (SHORTED). THE ESD WASHERS WERE INTRODUCED TO PROTECT THE ROTATING DIODES WHEN LOW ELECTRICAL CONDUCTIVE OIL IS USED. THESE ESD WASHERS ARE PART OF THE VFG BA05801-06 DEFINITION. FURTHER TEST WORK HAS REVEALED THAT THE ELECTRICAL RESISTANCE OF THE ESD WASHERS (PRODUCTION BATCH) CAN BE AFFECTED BY HIGH VOLTAGE (AC). MOST WASHERS HAVE PERFORMED WITHOUT ISSUE, BUT THE STATISTICAL DISTRIBUTION OF POOR ESD WASHERS IS UNKNOWN. BASED ON OBSERVATIONS TO DATE AND THE PERFORMANCE ON ALE, SAFRAN POWER RECOMMENDS THE REMOVAL OF THE ESD WASHERS FROM THE BA05801-06 BY MOD STRIKE ACT. BOMBARDIER HAS CONDUCTED TRIAGE TO ASSESS THE CRITICALITY OF THE FAILURE.
